I would like to know approx.. how long it takes for Ativan to leave your system and how one is supposed to feel at different stages and at what time in the process.? I am really struggling with this.
I started taking Ativan for anxiety, stress and sleeping problems about a year ago. I started off with 1 mg. per night; then 2 mg; then 3 mg. ,and ended up taking 4 mg. per night in the past couple of months. It worked well for quite a while, and the stresses in my life kept on piling up, so I continued on with it. I did have the occasional 1 or 2 week break away from it, but the withdrawal side effects were such that I kept going back to it. I was never warned by my then-GP about the potential long term negative side effects of prolonged Ativan usage. I wish I had known! . Anyways, the Ativan started to be much less effective in recent 2 to 3 months and I was not feeling well on it anymore, so my GP discontinued it abruptly, without working out a gradual weaning-off plan. And she put me on a mild anti-depressant, which supposedly helps with sleep. After a week of pure misery, and no sleep, I started seeing another GP and asked her for a gradual tapering off plan. She told me to take .5 mg. per night for a week, and then .5 mg. every other night for 2 weeks, then stop. I am in the 2nd week of this, and the withdrawal symptoms are a little better, but not much, and I have asked for another week of .5 mg. per night, as I felt I was cut back too much..am still not feeling well and not sleeping! . It sounds like lots of other people out there have been through similar experiences... I wanted to ask what can I expect re length of time to come off the Ativan and for it to leave my system? And what would be good to take for sleeping, as the anti-depressant is not working, and I would prefer to come off it. I need sleep more than anything right now! It would be helpful to know also from others' experience how long the Ativan withdrawal will take, and when can I expect to feel a bit more "human" again?
Many thanks in advance.
Question about Ativan withdrawal?
You are lucky but what the second doctor did should be enough. Your just draging on the withdrawals lucky for you Ativan is the fastest of all the Benzo's to leave your system you now have it at 0.5mg daily to none and it take's 4 days going off the half life to completely leave your system. everyone responds different and you should keep taking the antidepressant it well kick in but most the effects you well be feeling are not withdrawals the are mental. And you are very lucky you were taking the maximum dose all at one time when you were taking all 4 tablets in one dose. You are very lucky you did not overdose yourself. SO remember it's almost if not all out of your system now it is just you to ignore the physical effects and within 7 to 10 days you well be good. Never take more than what the label says from the doctor of any prescription. any problems you should only use one doctor CEW1957
In my opinion, you should ask your current doctor for a very slow taper off the new Benzo you are on when you need to start cutting down. On a slow taper, you will still have withdrawal symptoms but they will be easier to manage. In my opinion you shouldn’t ever abruptly stop a Benzo or take more than is prescribed.
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 May 2013 • 2 answers
Posted 1 Oct 2014 • 1 answer
Posted 22 Mar 2015 • 4 answers
Posted 11 Jan 2016 • 3 answers
Posted 6 Jan 2018 • 2 answers